MAUDE Adverse Event Report: ASCENSIA DIABETES CARE US INC. CONTOUR; BLOOD GLUCOSE TEST STRIPS

ASCENSIA DIABETES CARE US INC. CONTOUR; BLOOD GLUCOSE TEST STRIPS
Model Number 7097C
Medical Device Problem Code High Readings (2459)
Health Effect - Clinical Codes Headache (1880); Dizziness (2194); Loss of consciousness (2418)
Date of Event 11/21/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As per contour blood glucose monitoring system user guide, the user must wash their hands thoroughly with warm soapy water and dry them well before testing.During the call, it was determined that the customer did not wash her hands before testing her blood glucose levels.The patient/family was the initial reporter, so personal information was not entered.No information was captured as the customer's weight was not provided.
 
Event or Problem Description
An advocate called to report that the customer obtained blood glucose readings of 140 mg/dl while using the contour meter and 92 mg/dl with laboratory testing.Both readings were obtained at the same time.The customer was experiencing symptoms such as headache and dizziness.The customer adjusted her diet based on the meter readings by replacing carbohydrates with vegetables and felt unwell.Next day, the customer passed out.She was hospitalized and received medical attention.No further details were provided.The advocate was advised to return the tests strips for evaluation.Replacement meter and test strips were sent to the customer.
 
Additional Manufacturer Narrative
The customer returned the suspected contour meter for evaluation.An in-house testing was performed using the returned meter with in-house contour test strips from lot # 8cj3d02a, which gave satisfactory performance.

Brand Name
CONTOUR
Common Device Name
BLOOD GLUCOSE TEST STRIPS
Manufacturer (Section D)
ASCENSIA DIABETES CARE US INC.
100 summit lake drive
valhalla NY 10595
MDR Report Key9481712
Report Number1810909-2019-00567
Device Sequence Number10821697
Product Code NBW
UDI-Device Identifier10301937097505
UDI-Public10301937097505
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K062058
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 11/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date03/31/2020
Device Model Number7097C
Device Catalogue Number7097C
Device Lot Number8CJ3D02A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/12/2020
Initial Date Received by Manufacturer 11/30/2019
Supplement Date Received by Manufacturer02/12/2020
Initial Report FDA Received Date12/17/2019
Supplement Report FDA Received Date02/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age89 YR